# SDR 2014FA0000614

- Difficulty date: October 21, 2014
- Submitted: October 22, 2014
- Operation: General aviation
- Aircraft: N803MR
- Make and model: Dhav DHC8202
- Aircraft serial: 626
- Aircraft time: 4,450 hours, 2,063 cycles
- System (JASC): 2422 · AC Inverter
- Part: Inverter
- Part number: 1B80016MODA
- Part serial: N89599603
- Condition: Leaking
- Location: Aft Cargo Bay
- Part time: 4,450 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: H

## Discrepancy

AIRCRAFT WAS POWERED BY POWER CART AND MISSION SYSTEMS CHECK WAS IN PROGRESS.  SMOKE SUDDENLY APPEARED IN CABIN, SOURCE FOUND IN REAR AVIONICS RACK INSTALLED IN BAGGAGE COMPARTMENT. NOTE: THIS IS NOT A NORMAL AIRCRAFT CONFIGURATION, THIS IS A GOVERNMENT ACFT, BUT THE INVERTER MAY BE UTILIZED IN SIMILAR AIRCRAFT. POWER WAS REMOVED FROM ALL SYSTEMS AND ACFT SHUTDOWN AND EVACUATED.  INVESTIGATION REVEALED SUBSTANCE DRIPPING FROM BLOWN INVERTER.  NO CIRCUIT BREAKERS WERE UPSET, NOR WERE THERE ANY PRIOR INDICATIONS OF FAILURE. THE SMOKE CREATED WAS EXTREMELY ACRID WITH AN EXTREME ROTTEN EGG ODOR.  IF THIS HAPPENED IN FLIGHT, ALL OCCUPANTS WOULD HAVE TO BE ON OXYGEN IMMEDIATELY.
